MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON HYPERVIT VITRECTOMY PROBE; VITRECTOMY, INSTRUMENT CUTTER

ALCON RESEARCH, LLC - HOUSTON HYPERVIT VITRECTOMY PROBE; VITRECTOMY, INSTRUMENT CUTTER
Catalog Number 8065830027
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that when pressed the foot switch, cutter aspiration stopped occurred during surgery.The surgery was completed on same day by replacing the product.The surgery type was unknown.There was no patient impact.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.No technical inquiries were received from the customer.One opened probe was received, with a tip protector, in a tray.The sample was visually inspected and found to be nonconforming with orange/brown foreign material inside the port, on the port face and on the welded cap.White foreign material on the needle and on the port face.The sample was then functionally tested for actuation and cut.The sample was found to be nonconforming for actuation and conforming for aspiration.The probe was disassembled and the components inspected.Excessive wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos.Gouge marks observed at bend area, cutting edge and several locations along the inner cutter.A review of the device history record traceable to the lot number obtained from the device¿s radio frequency identification (rfid) tag, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified, and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the investigation concluded that the root cause of the reported event is not determined as the returned sample was conforming for aspiration functional testing.The complaint evaluation does not confirm that probe had an aspiration failure and indicated an actuation failure.The root cause for the poor actuation is the observed gouge marks.The probe was disassembled, and the components inspected.The wear observed on inner cutter when compared to the degree of wear based on continuous actuation of the probe visual standard photos is consistent with excessive use classification.Excess usage of the probe will wear and damage the inner cutter such that the cutter function becomes poor, bent, or does not function at all.Per the direction for use (dfu), the vitrectomy probe is verified for 20 minutes of use at maximum cut speed.No further investigative or manufacturing actions are warranted at this time as probe was conforming for aspiration and it appears that the observed actuation failure was due to excessive use of the probe by the user.Per the dfu, the vitrectomy probe is verified for 20 minutes of use at maximum cut speed.A nonconformance investigation has been completed to investigate the trend identified for probes with would not cut or actuate issues.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
HYPERVIT VITRECTOMY PROBE
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23493417
Report Number1644019-2025-04546
Device Sequence Number12987774
Product Code HQE
UDI-Device Identifier00380658300272
UDI-Public(01)00380658300272(17)261130(11)241204(10)175WXP
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065830027
Device Lot Number175WXP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.
Patient SexUnknown